- Asked by susanmarie in Boise, Id
- 5 years ago
I had my lips injected today with juvederm and am wondering if appearance is due to swelling. My lower lip in the corner area on one side is fuller than the other side. I don't know if this could be just swelling or if perhaps I was injected with too much too far into the corner. My question is within 8 hrs after injections would I have a good picture of evenness of my lips or due to swelling is it hard to tell. Thank you.
Too much Juvederm? Wait 24 hours, then freak out (just kidding)
Your question has probably been answered by now as you can usually tell within 24 hours after Juvederm injections whether there is too much (as long as there has not been excessive bleeding or hematoma formation). If there is too much or if it is asymmetric, it can be dissolved with Widase or Vitrase. Just avoid permanent fillers in your lips. Be well.
Swelling and bruising after lip injection
Juvederm is a hyaluronic acid facial filler and is used to augment the face and lips. Hyaluronic acid initially absorbs water and may appear more swollen in the first 48 hours post injection. I routinely prescribe bruisestick ointment in order to minimize the bruising and swelling post injection of Juvederm or Restylane.
Juvederm can cause swelling for usually 2-3 days before settling down
During the first 1-2 days the swelling from juvederm is noticeable and is almost always uneven. One side always swells more than the other and it could change the next day.
Try not to look at your lips for the first 2 days and do not massage them during this time since it only aggravates the swelling. Ice and arnica are helpful. Sometimes a little touch up of juvederm is needed a week later to smooth out any irregularities.
Juvederm is a great filler for lips and other areas of the face. Cost is roughly $550/syringe.
Expect a lot of swelling after lip injections with juvederm or restylane
For patients undergoing lip injections for the first time, the post-procedure period can be tough because of the amount of swelling seen after the procedure. Interestingly, my own experience and the studies funded by Medicis (makers of Restylane), noted that younger patients (20's to 40's) tended to swell significantly more than older patients (>50). For my patients, I suggest that they get their injections on Fridays so that they have the weekend to recover. This 3 day period is usually sufficient for the swelling to come down. It is definitely not a "lunchtime" treatment. I also tell my patients that their lips will look ridiculously big at first. In addition, asymmetry is often noticed by the patient, but you can have differential swelling after the procedure. The best time for evaluation is seconds after the product is placed and hopefully your injector is skilled enough to achieve that symmetry right off the bat. Sometimes small touchups are necessary
Whatever you do, go to a board-certified MD injector with experience with lip injections, and don't let anyone put permanent lip fillers or Radiesse in your lips. Stick with hyaluronics such as Juvederm and Restylane.
Michael M. Kim, MD
Swelling following a Juvederm treatment?
In most Juvederm treatment areas, the majority of the swelling should subside within 2-7 days, with the lips being closer to 7. If you noticed bruising after your treatment it may take up to 10 days to resolve, during which time you can wear make-up to cover. Avoiding aspirin, ibuprofen, and alcohol for 48 hours before and after your treatment is advised, as they are all blood thinners and may increase your chance of bruising. Swelling at the Botox injection sites usually only lasts about 20 minutes, and bruising is unusual.
Swelling in the lips after Juvederm
Restoring natural volume to the face has been a great advance in facial rejuvenation. Purified gels, such as Juvederm, are used to restore this volume and are often used in the mid and lower face. A very common side effect with lip injections is swelling which may last for hours or a few days. During this recovery time, the lips may appear uneven. If this unevenness does not improve after one week, I would consult with your injecting physician to reevaluate the product placement.
Juvederm swelling can last up to 3 days
Lips are an interesting area to inject with fillers like Juvederm- I am a big proponent of "less is more", namely, that you want to undershoot the amount used to fill the lip and adjacent areas. After a lip treatment, I always take time to feel the lips for evenness and with gloved hand and gently smooth away any irregularities. I also remind patients that some people get almost no swelling while others swell a lot for 2-3 days! After about 5 days, I tell them to come in for a quick look see and any adjustments that need to be done.
Swelling after Juvederm
Normally the swelling from a Juvederm injection subsides within 24-72 hours. I would recommend icing the area for 5-10 minutes every two hours while awake today and tomorrow, then see how things go.
If there was some bleeding within the area of injection that seems fuller than the other side, it may stay swollen a few more days, but should resolve within a week or so. Again icing within the first 48 hours helps quite a bit.
Juvederm swelling is difficult to assess immediately after. Steps to decrease swelling include:
- Antihistamines (oral) can decrease swelling faster in the lip.
- Most patients like the swollen phase, especially when properly injected though.
- Massage in specific instance can be helpful
Web reference: http://www.shahfacialplastics.com/guideto-facialfillers.html
Juvederm is a hyaluronic acid filler used in the face to fill soft tissue defects. In the first 48 hours there is usually swelling that may be asymmetric. After that time period then the swelling will decrease and become more even.
Web reference: http://www.drvitenas.com/juvederm-injectable-gel.html
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.